Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 66, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 22, 2018, 7:25 AM EDT for Van Wert County, Ohio; Adams County, Allen County, Indiana. It took effect at Jun 22, 2018, 3:17 PM EDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 7:25 AM EDT (11:25 UTC)
- In effect from
- Jun 22, 2018, 3:17 PM EDT
- Expired
- Jun 24, 2018, 9:39 AM EDT
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IN, Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River at Decatur (DCRI3). The gauge peaked at 18.04 ft at Jun 23, 2018, 3:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
359
WGUS43 KIWX 221125
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
725 AM EDT Fri Jun 22 2018
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Maumee River at Fort Wayne affecting Allen and Paulding Counties
Saint Marys River near Decatur affecting Adams...Allen and Van Wert
Counties
Saint Marys River at Muldoon Bridge affecting Allen County
.Recent heavy rainfall along with saturated soils along with additional
rainfall will cause flooding on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-OHC125-231124-
/O.NEW.KIWX.FL.W.0065.180622T1745Z-180625T0243Z/
/FTWI3.1.ER.180622T1745Z.180623T1200Z.180624T0243Z.NO/
725 AM EDT Fri Jun 22 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Maumee River at Fort Wayne
* from this afternoon to Sunday evening.
* At 7 AM Friday the stage was 14.1 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage this afternoon
and crest near 17.9 feet around 2 PM Saturday June 23 and fall
below flood stage around 10 PM Saturday June 23.
* At 18.0 feet...The lowest unprotected city streets begin to flood.
A few residents of River Haven are affected by high water.
* This crest compares to a previous crest of 18.0 feet which occurred
on Dec 30 2015.
&&
LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
4111 8492 4106 8503
$$
INC001-003-OHC161-231124-
/O.NEW.KIWX.FL.W.0066.180622T1917Z-180624T2000Z/
/DCRI3.1.ER.180622T1917Z.180623T0000Z.180623T2000Z.NO/
725 AM EDT Fri Jun 22 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Marys River near Decatur
* from this afternoon to Sunday afternoon.
* At 7 AM Friday the stage was 16.1 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage this afternoon
and crest near 18.1 feet around 2 AM Saturday June 23 and fall
below flood stage around 4 PM Saturday June 23.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
Indiana is closed by flood water. Low land areas of Kekionga Park
on the southeast side of Decatur begin flooding. Flooding is
limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
* This crest compares to a previous crest of 18.1 feet which occurred
on Feb 26 2018.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
INC003-231124-
/O.NEW.KIWX.FL.W.0067.180622T1923Z-180624T1443Z/
/SASI3.1.ER.180622T1923Z.180623T0600Z.180623T1443Z.NO/
725 AM EDT Fri Jun 22 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Marys River at Muldoon Bridge
* from this afternoon to Sunday morning.
* At 6 AM Friday the stage was 11.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage this afternoon
and crest near 15.1 feet around 2 AM Saturday June 23 and fall
below flood stage around 10 AM Saturday June 23.
* At 15.0 feet...Flooding occurs on the lowest unprotected city
streets, park drives and county roads.
* This crest compares to a previous crest of 15.0 feet which occurred
on Dec 4 2011.
&&
LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
4094 8504 4093 8506
$$4 follow-up statements
582 WGUS83 KIWX 230143 FLSIWX Flood Statement National Weather Service Northern Indiana 943 PM EDT Fri Jun 22 2018 ...The Flood Warning has been extended for the following rivers... Saint Marys River near Decatur affecting Adams...Allen and Van Wert Counties .Heavy rain and thunderstorms over the past 36-48 hours have resulted in river flooding. Additional rainfal, generally less than 1 inch, can be expected tonight. Dry weather is forecast on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-003-OHC161-240142- /O.EXT.KIWX.FL.W.0066.000000T0000Z-180624T1600Z/ /DCRI3.1.ER.180623T0502Z.180623T1200Z.180623T1600Z.NO/ 943 PM EDT Fri Jun 22 2018 The Flood Warning has been extended for The Saint Marys River near Decatur * until Sunday afternoon. * At 9 PM Friday the stage was 16.6 feet and rising. * Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will rise above flood stage very early Saturday morning and crest near 17.2 feet around 8 AM Saturday June 23 and fall below flood stage around 12 PM Saturday June 23. * At 17.0 feet...Agricultural flooding occurs along the river in northern...central and eastern Adams County. * This crest compares to a previous crest of 17.3 feet which occurred on Mar 14 2010. && LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494 $$
684 WGUS83 KIWX 231500 FLSIWX Flood Statement National Weather Service Northern Indiana 1100 AM EDT Sat Jun 23 2018 ...The Flood Warning has been extended for the following rivers... Saint Marys River near Decatur affecting Adams...Allen and Van Wert Counties .Recent rainfall had caused a number of river to flood; however, most have receded. The Saint Marys river at Decatur is still above flood stage and should crest this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-003-OHC161-241500- /O.EXT.KIWX.FL.W.0066.000000T0000Z-180625T1700Z/ /DCRI3.1.ER.180623T0315Z.180624T0000Z.180624T1700Z.NO/ 1100 AM EDT Sat Jun 23 2018 The Flood Warning has been extended for The Saint Marys River near Decatur * until Monday afternoon. * At 10 AM Saturday the stage was 17.8 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will rise to a crest near 18.0 feet around 8 PM this evening and fall below flood stage around 1 PM Sunday June 24. * At 18.5 feet...County Road 225 North...just north of Pleasant Mills Indiana is closed by flood water. Low land areas of Kekionga Park on the southeast side of Decatur begin flooding. Flooding is limited to farm land in Pleasant Mills Indiana and Wilshire Ohio. * This crest compares to a previous crest of 18.1 feet which occurred on Feb 26 2018. && LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494 $$
393 WGUS83 KIWX 240113 FLSIWX Flood Statement National Weather Service Northern Indiana 912 PM EDT Sat Jun 23 2018 ...The Flood Warning continues for the following rivers... Saint Marys River near Decatur affecting Adams...Allen and Van Wert Counties .Heavy rainfall this week resulted in rising water on the Saint Mary's River. Dry weather is in the forecast for Sunday, before rain returns to the forecast near midweek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-003-OHC161-250112- /O.CON.KIWX.FL.W.0066.000000T0000Z-180625T1700Z/ /DCRI3.1.ER.180623T0315Z.180623T1900Z.180624T1700Z.NO/ 912 PM EDT Sat Jun 23 2018 The Flood Warning continues for The Saint Marys River near Decatur * until Monday afternoon. * At 8 PM Saturday the stage was 17.9 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will fall below the 17.0 foot flood stage around 1 PM Sunday June 24. * At 17.5 feet...County road 225 north of Pleasant Mills is flooded. Agricultural land flooding increases in northern...central and eastern Adams County. * This crest compares to a previous crest of 18.1 feet which occurred on Feb 26 2018. && LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494 $$
769 WGUS83 KIWX 241339 FLSIWX Flood Statement National Weather Service Northern Indiana 939 AM EDT Sun Jun 24 2018 ...The Flood Warning is cancelled for the following rivers... Saint Marys River near Decatur affecting Adams...Allen and Van Wert Counties This will be the last statement for this high water event. INC001-003-OHC161-241409- /O.CAN.KIWX.FL.W.0066.000000T0000Z-180625T1700Z/ /DCRI3.1.ER.180623T0315Z.180623T1900Z.180624T1010Z.NO/ 939 AM EDT Sun Jun 24 2018 The Flood Warning is cancelled for The Saint Marys River near Decatur * At 9 AM Sunday the stage was 16.7 feet * Flood stage is 17.0 feet. * The river fell below flood stage Sunday morning. * Forecast...The river will fall to near 16.4 feet around 2 PM Sunday June 24. && LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 22, 5:01 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 5:01 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 501 AM EDT Fri Jun 22 2018 .SYNOPSIS... Issued at 500 AM EDT Fri Jun 22 2018 Showers and thunderstorms will continue today, with highs in the upper 60s and 70s. Low severe weather threat today, though areas south and east of US 24 could see some gustier winds in any stronger storms. The primary concern is heavy rain and localized flooding, as some areas have already seen 2 to 3 inches. We've seen river rises, with some going into flood stage, so monitor our AHPS page or the latest river flood warnings/statements for details. && .SHORT TERM...(Today and Tonight) Issued at 500 AM EDT Fri Jun 22 2018 Rain showers and scattered thunderstorms will be the forecast theme today into Saturday, with an upper level low overhead, and the associated surface low in Illinois. The occluding surface low will lift northeastward through the short term, reaching southeast Lower Michigan by Saturday afternoon. Several shortwaves will ripple through aloft, kicking off bands of heavier showers and even a few thunderstorms. Kept thunder chances isolated until this afternoon when we get a little bit better instability. Bands today will lift up towards the north as they rotate around the low, with activity becoming more isolated/scattered overnight and then redeveloping slightly Saturday afternoon in the east when the system lifts out and brings a surface trough through. Another cooler day is in store, with highs in the upper 60s north of US 30, and the 70s south. Saturday will be slightly warmer, with most areas reaching into the 70s. Low severe weather threat today, though areas south and east of US 24 could see some gustier winds in any stronger storms. The primary concern is heavy rain and localized flooding, as some areas have already seen 2-3 inches. We've seen river rises, with some going into flood stage, so monitor our AHPS page or the latest river flood warnings/statements for details. && .LONG TERM...(Saturday through Thursday) Issued at 500 AM EDT Fri Jun 22 2018 Saturday night into Sunday we deal with the exiting low and building ridge, so we'll see a gradual diminishing trend to any remaining showers/thunderstorms. Highs Sunday will be in the 70s and low 80s, warmest south of US 24. Saturday and Sunday night lows will be in the upper 50s and 60s. The amplified ridge building in overhead will keep weather quiet Sunday night into Tuesday morning/afternoon, when the next low pressure system begins to impact the area. The surface low and upper level trough will swing through Upper Michigan by Tuesday evening, so initial precipitation may be more associated with warm air/moisture advection, before the surface trough/cold front swings across the CWA during the day on Wednesday. Kept going chances for showers and thunderstorms, particularly in the 15-21z time frame. Heat concerns will return, with highs climbing into the mid 80s by Tuesday, and the mid-upper 80s by Wednesday into Friday. Slight chances for showers/storms continue into Friday, with a stationary front to our west. Models are in disagreement during this time frame, so have left low-end consensus pops for this timeframe. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 112 AM EDT Fri Jun 22 2018 Approaching stacked upper low will keep convective chances at each terminal for the majority of the 06 TAF cycle. This will result in variable ceilings as lower ceilings can be expected as showers impact the terminals directly, and higher ceilings are expected outside of these showers. Forecast confidence is low and amendments should be expected. General trend is VFR/MVFR conditions at the start of the TAF cycle before ceilings degrade towards daybreak. Increase convective coverage is expected during the day with thunder possible in the afternoon. Outside of convective gusts, surface winds should remain at or below 12 kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...MCD LONG TERM...MCD AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 518 AM EDT Fri Jun 22 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 518 AM EDT Fri Jun 22 2018 /418 AM CDT Fri Jun 22 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today and tonight. Severe weather is not expected, but areas south and east of US 24 could see gusty winds within any stronger storms that develop this afternoon. Otherwise, the primary threat will be heavy rain and localized flooding, particularly along area rivers and streams or in areas that have received greater rainfall amounts over the past 24 hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms are possible Saturday and Sunday, and then again Tuesday night into Thursday afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-230930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 518 AM EDT Fri Jun 22 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today and tonight, with heavy rain being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms are possible Saturday and Sunday, and then again Tuesday night into Thursday afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:25 AM EDT | River Flood Warning | IWX | Paulding | 63 hr |
| Jun 22, 12:33 PM EDT | Flash Flood Watch | IWX | Allen, Paulding, Putnam, Van Wert | 9 hr |
| Jun 22, 6:41 PM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
| Jun 21, 9:37 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 21, 9:37 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 3 days |
| Jun 21, 11:42 PM EDT | River Flood Warning | IWX | Allen | 22 hr |
| Jun 22, 6:47 AM EDT | Areal Flood Advisory | IWX | Elkhart, Marshall, Saint Joseph | 3 hr |
| Jun 22, 7:25 AM EDT | River Flood Warning | IWX | Allen | 51 hr |
| Jun 22, 12:24 PM EDT | Areal Flood Advisory | IWX | LaGrange, Steuben | 5 hr |
| Jun 22, 4:48 PM EDT | Special Weather Statement | IWX | Wells | 27 min |
| Jun 22, 6:03 PM EDT | Flash Flood Warning | IWX | Wells | 3 hr |
| Jun 22, 6:29 PM EDT | Flash Flood Warning | IWX | Cass | 3 hr |
| Jun 22, 7:55 PM EDT | Areal Flood Warning | IWX | Cass, Miami | 3 hr |
Nearby
River Flood Warnings in Indiana, 2018River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.